MAUDE Adverse Event Report: COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dqx.Occupation: lead technician.Initial reporter also sent report to fda: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a coons interventional wire guide was used in an unknown patient for abscess drainage procedure.As reported, "the wire guide was introduced through a quick core biopsy needle.They tried to remove the wire guide through the needle and the tip of the needle sheered the wire guide.¿ at this point, no intervention has been performed.An unknown amount of the wire guide remained inside the patient.No additional procedures have been performed at the time of this report.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation a review of the complaint history, device history record, manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one related nonconformance, but all nonconforming product was scrapped and quality control procedures were performed on all devices in the lot.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no returned product, and the results of the investigation, the root cause was determined to be "unintended use error." the customer stated the wire guide was withdrawn through a needle.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.

Brand Name
COONS INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8407667
Report Number1820334-2019-00617
Device Sequence Number13947000
Product Code DQX
UDI-Device Identifier00827002023567
UDI-Public(01)00827002023567(17)210727(10)7116300
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Model NumberN/A
Device Catalogue NumberTHSF-35-145-COONS
Device Lot Number7116300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;